Alert archive / Colorado / High Wind Warnings in 2006
High Wind Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Jun 15, 2006, 3:19 PM MDT for 6 counties in Colorado. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2006, 3:19 PM MDT (21:19 UTC)
- Expired
- Jun 15, 2006, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 120 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:40 PM MDT | NON-TSTM WND DMG | Cheraw, CO | 10 INCH LIVE TREE UPROOTED. |
| Jun 15, 3:40 PM MDT | NON-TSTM WND DMG | Cheraw, CO | POLE BARNS PULLED OUT OF GROUND. |
| Jun 15, 3:45 PM MDT | NON-TSTM WND DMG | Cheraw, CO | ROOF LIFTED OFF HORSE STALLS. |
| Jun 15, 4:30 PM MDT | NON-TSTM WND GST 71 | Manzanola, CO | 6 INCH DIAMETER TREE LIMB BROKEN OFF TOP OF 30 FOOT TREE. |
| Jun 15, 4:55 PM MDT | TSTM WND GST 60 | Haswell, CO | |
| Jun 15, 6:56 PM MDT | HAIL 1 | 5 S Granada, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2938 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 152119 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT THU JUN 15 2006 ...STRONG WINDS EXPECTED IN SOUTHEAST COLORADO THE REST OF THE AFTERNOON AND EVENING... .STRONG WINDS IN ADVANCE OF A COLD FRONT WILL PERSIST OVER SOUTHEAST COLORADO. SHOWERS AND A FEW THUNDERSTORMS WILL ACCELERATE THE WINDS TO OVER 40 MPH WITH GUSTS TO 80 MPH. COZ093>099-160300- /O.NEW.KPUB.HW.W.0003.060615T2119Z-060616T0300Z/ LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 319 PM MDT THU JUN 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THROUGH 9 PM MDT...OUTFLOW FROM VIRGA SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO BRING HIGH WINDS ALOFT DOWN TO THE SURFACE. THESE WINDS HAVE THE POTENTIAL TO EXCEED 80 MPH. AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES WILL BE COMMON. AFTER 9 PM MDT...SOUTHERLY WINDS WILL REMAIN STRONG AT 20 TO 30 MPH WITH HIGHER GUSTS. HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. $$
1 follow-up statement
000 WWUS75 KPUB 160258 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 858 PM MDT THU JUN 15 2006 ...DAMAGING WINDS NO LONGER ANTICIPATED ACROSS SOUTHEAST COLORADO... .SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE FAR SOUTHEAST PLAINS THROUGH THE REST OF THE EVENING. HOWEVER...THE THREAT OF WIDESPREAD DAMAGING WINDS HAS DIMINISHED...ALLOWING FOR THE HIGH WIND WARNING TO EXPIRE AT 9 PM. COZ093>099-160400- /O.EXP.KPUB.HW.W.0003.000000T0000Z-060616T0300Z/ LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 858 PM MDT THU JUN 15 2006 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE THREAT OF WIDESPREAD DAMAGING WINDS HAS DIMINISHED ACROSS THE FAR SOUTHEAST PLAINS...ALLOWING FOR THE HIGH WIND WARNING TO EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Jun 15, 3:17 PM MDT, 2 minutes earlier.
Area forecast discussion, Jun 15, 3:17 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT THU JUN 15 2006 .SHORT TERM... (TONIGHT AND FRIDAY) CRITICAL FIRE WEA CONDITIONS ARE THE MAIN CONCERN. STRONG SOUTH TO SOUTHWEST WINDS HAVE AGAIN DEVELOPED AND RH VALUES ARE MOSTLY 10 PERCENT AND LOWER. SCT TSTMS HAVE DEVELOPED OVR THE FAR SERN PLAINS AND PRESENTS A DRY LIGHTNING THREAT. WITH THESE SEVERE CONDITIONS IN PLACE WL OF COURSE LEAVE THE RED FLAG WARNING IN EFFECT THRU 9 PM THIS EVENING. LAPS CAPE VALUES ACRS PORTIONS OF THE SERN PLAINS ARE RANGING FROM AROUND 800 TO 1800 J/KG WHICH IS HIGHER THAN WAS FORECAST FOR TODAY. 0-6KM BULK SHEAR SHOULD BE ABOUT 40-50KTS. WOULD THINK THAT WITH THE VERY DRY LOW LEVELS...SEVERE WIND GUSTS WL BE THE MAIN THREAT FROM STORMS THE REST OF THIS AFTERNOON INTO THE EVENING. UPR TROF REMAINS TO OUR WEST THIS AFTERNOON...BUT WL MOVE INTO WRN CO OVERNIGHT. AHEAD OF THIS TROF THE UPR LIFT WL HELP KICK OFF MORE TSTMS...AND LATER TONIGHT THE MID LEVEL MSTR WL INCREASE...GIVING SOME AREAS AN EVEN BETTER CHC FOR PCPN LATE...SO HAVE ADJUSTED POPS. ON FRI THE TROF WL REMAIN OVR THE STATE WITH THE BEST UPR LIFT SHIFTING BY AFTERNOON TO THE ERN AREAS. THE SFC FRONT ASSOCIATED WITH THIS SYSTEM IS FORECAST TO ENTER NORTHERN PORTIONS OF SERN CO NR 09Z FRI AND THEN CONTINUE WORKING ITS WAY SOUTH. MUCH COOLER TEMPS ARE IN STORE FOR FRI ALONG WITH LIGHTER WINDS AND HIGHER RELATIVE HUMIDITIES...TO LESSEN THE FIRE WEA THREAT. .LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) UNSEASONABLY STRONG UPPER LOW/TROUGH IS PROJECTED TO SLOWLY DEPART REGION FROM FRIDAY NIGHT INTO SATURDAY AND THEN IS REPLACED BY ANOTHER ROUND OF HEALTHY UPPER RIDGING FROM LATER SATURDAY INTO AT LEAST NEXT THURSDAY. SURFACE PARAMETERS INDICATE THAT DEEPER ATMOSPHERIC MOISTURE REMAINS IN PLACE...ESPECIALLY OVER FAR EASTERN SECTIONS FROM FRIDAY NIGHT INTO EARLY SUNDAY MORNING WITH CONDITIONS THEN DRYING OUT FROM LATER SUNDAY INTO TUESDAY BEFORE ANOTHER INCREASE IN MOISTURE IS NOTED FROM WEDNESDAY INTO NEXT THURSDAY. HAVE ADJUSTED FRIDAY NIGHT INTO SATURDAYS GRIDS SOMEWHAT TO ACCOUNT FOR RELATIVELY SLOW MOVEMENT OF UPPER LOW AND ALSO HAVE ADJUSTED TEMPERATURE FIELDS ACCORDINGLY. RETURN OF VERY WARM TO HOT WEATHER AND GENERALLY DRY CONDITIONS WILL BE DEPICTED IN IMPENDING GRIDS AND ZONES FROM SUNDAY INTO TUESDAY WITH WARM CONDITIONS AND INCREASING PRECIPITATION CHANCES EXPECTED BY WEDNESDAY AND THURSDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220-COZ221- COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-COZ228-COZ229-COZ230- COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237. &&
Hazardous weather outlook, Jun 15, 6:55 AM MDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT THU JUN 15 2006 COZ058>089-093>099-161300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 655 AM MDT THU JUN 15 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM 9 AM UNTIL 9 PM TODAY...FOR WIND GUSTS UP TO 50 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A COMBINATION OF HIGH WINDS...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING...IN THE MIDST OF HOT TEMPERATURES AND ONGOING DROUGHT CONDITIONS...WILL CREATE A HIGH LEVEL OF FIRE WEATHER DANGER TODAY. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 9 AM UNTIL 9 PM. WINDS TODAY WILL BE SUSTAINED OVER 20 MPH IN MOST AREAS...WITH GUSTS TO AROUND 50 MPH POSSIBLE. MINIMUM HUMIDITIES WILL FALL INTO THE SINGLE DIGITS AND TEENS. IN ADDITION...AN APPROACHING UPPER LEVEL DISTURBANCE MAY PRODUCE SOME DRY LIGHTNING ACROSS THE AREA DURING THE AFTERNOON. ASIDE FROM THE FIRE WEATHER THREAT TODAY...THERE IS SOME POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS. THE GREATEST POTENTIAL FOR SEVERE STORMS TODAY APPEARS TO BE ALONG THE EASTERN BORDER AREAS...WHERE THERE WILL BE BETTER MOISTURE AND SHEAR. THE MOST LIKELY WINDOW FOR SEVERE STORMS WILL RUN FROM 3 PM UNTIL MIDNIGHT. THE PRIMARY THREATS WILL BE WIND GUSTS OVER 70 MPH...HAIL UP TO THE SIZE OF GOLF BALLS...AND LIGHTNING. OVER THE REMAINDER OF SOUTHERN COLORADO...ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH THE PRIMARY THREATS BEING LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. ONE OR TWO STORMS COULD BECOME SEVERE ACROSS PORTIONS OF THE SOUTHEAST PLAINS...PRODUCING LARGE HAIL GREATER THAN 3/4 INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THE LOCATION WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS KIOWA...BENT...PROWERS...BACA... CROWLEY AND OTERO COUNTIES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK...WITH LIGHTNING...AND WIND GUSTS UP TO 40 MPH THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS BETWEEN 3 PM AND MIDNIGHT.
In the hours before
Local storm report, Jun 15, 10:52 AM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1052 AM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG HOLLY 38.06N 102.12W
06/14/2006 PROWERS CO POST OFFICE
SEVERAL 6 INCH LIVE TREE LIMBS DOWNED
0355 PM TSTM WND DMG 1 S HOLLY 38.04N 102.12W
06/14/2006 PROWERS CO PUBLIC
POWER POLE DOWNED
0357 PM TSTM WND GST HOLLY 38.06N 102.12W
06/14/2006 E70.00 MPH PROWERS CO PUBLIC
&&
TMAGNUSOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 24 min |
Nearby
High Wind Warnings in Colorado, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.